Hail, El Paso
- When
- June 17, 1:50 PM MST to 1:55 PM MST
- Where
- El Paso County, 3 mi SW of Colorado Spgs
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -104.850
18 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 17, 12:41 PM MST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 141 PM MDT THU JUN 17 2004 .SHORT TERM... (TONIGHT AND FRIDAY) ...SVR WX AND LOCALLY HEAVY RAIN POSSIBLE ACROSS SERN CO THIS EVE... ...ISOLD DRY TSTMS CONTDVD/SAN LUIS VALLEY THIS EVE... CURRENTLY...WATER VAPOR AND RUC MODEL UPPER AIR ANALYSES SHOWING WEAK EMBEDDED SHORTWAVE TROUGHS IN THE SWLY FLOW OVER THE UT AND HEADING EWD. SFC ANALYSIS HAS CONVERGENT ZONE FROM THE FOOTHILLS WEST OF KCOS TO KPUB TO ERN LAS ANIMAS CO. SERN CO IS STILL RECOVERING FROM THE WIDESPREAD ST/SC...BUT HAS BURNED OFF QUICKER THAN YDA. LAPS SOUNDING DATA OVER KPUB HAS A CAP AROUND 650MB...SO IT WILL TAKE LOWER/MID 80S TEMPS TO BREAK THE CAP FOR SFC BASED TSTMS TO GO UP. HOWEVER...SHRA/TSRA ARE ALREADY BREAKING OUT ACROSS THE CNTRL MTS. CU/TCU ALREADY DEVELOPING OVER THE SERN CO MTS...WHICH COULD BECOME TSTMS ALONG I-25 AND REALIZE HIGHER THETA/CAPE AIR. LAPS PLAN VIEW DATA HAS SFC COMPUTED CAPE VALUES OF 1K-3K J/KG WITH LIFTED INDICES OF -4C TO -8C ACROSS THE SERN CO MTS AND PLAINS. SUFFICIENT 0-6KM SHEAR IS IN PLACE WITH VALUES OF 30- 45KTS TO SUPPORT SUPERCELL TSTMS. TNGT...ETA MODEL HAS A H3-H2 POT VORTICITY LOBE MOVING THROUGH CO THIS EVE AND THEN INTO THE CNTRL PLAINS. THIS SHOULD BE ENOUGH IMPLIED SYNOPTIC ASCENT TO CONTINUE TRIGGERING SHRA/TSRA ACROSS THE SERN CO MTS/PLAINS THIS EVE. PLEASE READ SPC DAY 1 OUTLOOK AND SWOMCD FOR SEVERE DISCUSSION. ANY SCT-NUM SHRA/TSRA ACROSS ERN CO SHOULD EVOLVE INTO AN MCS ACROSS EXTREME ERN CO AND WRN KS LATER TNGT. RELATIVELY HIGH OCTANE FUEL SHOULD BE IN PLACE FOR HP SUPERCELLS WITH SFC/PBL DEW POINTS IN THE 50S-LOWER 60S AND H7- H5 SPECIFIC HUMIDITY VALUES OF 5-6 G/KG. ALSO...GEORGES K-INDICES OF 35-45C SUPPORT THE POTENTIAL FOR HEAVY RAIN ACROSS SERN CO. STORM MOTION SHOULD BE 240@20-30KTS...SO ANY SIGNIFICANT HEAVY RAIN EVENT WILL NEED TO COME FROM A STATIONARY (HP) SUPERCELL ON A BOUNDARY...CELL TRAINING OR MERGERS. ST/SC WILL PROBABLY MOVE OR FORM ACROSS SERN CO MTS/PLAINS LATER TNGT INTO FRI AM. FOR ANY FIRE WEATHER CONCERNS...THE ERN SAN JUAN MTS AND SAN LUIS VALLEY ARE STILL IN A REGIME OF HAINES 5/6...EVE HUMIDITY LEVELS OF 10-20%...SFC WINDS 15-20KTS WITH GUSTS AROUND 30KTS...AND THE POTENTIAL FOR DRY TSTMS. FRI...ST/SC SHOULD BE ACROSS SERN CO MTS/PLAINS SHOULD BURN OFF AGAIN BY LATE FRI AM/EARLY AFTN. FRI SHOULD KIND OF A REPEAT PERFORMANCE OF TDA AND WED. MOISTURE/INSTABILITY SHOULD BE IN PLACE FOR SHRA/TSRA ACROSS THE CNTRL AND SERN CO MTS AND PLAINS. ERN SAN JUAN MTS AND SAN LUIS VALLEY MAY ONCE AGAIN SEE BREEZY CONDITIONS...ISOLATED DRY TSTMS...DAYTIME HUMIDITY LEVELS OF 10- 20%...AND HAINES VALUES 5/6. WILL PROBABLY SEE THE POTENTIAL FOR SVR WEATHER AGAIN ALONG AND EAST OF I-25...BUT WILL LET THE MIDNIGHT SHIFT RE-ASSES THE SFC DATA FOR TOMORROW. .LONG TERM... (SATURDAY THRU THURSDAY) SIGNS FOR THE WX PATTERN TO NOT CHANGE MUCH FOR THE WEEKEND INTO NEXT WEEK. SAT THROUGH THU...PERSISTENCE IS PROBABLY THE BEST FORECAST TOOL WITH THE POTENTIAL FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS AND DAY-TO-DAY NOCTURNAL MCS/S ACROSS ERN CO/WRN KS. THIS WILL CONTINUE TO PROMOTE LOW LEVEL BOUNDARIES MOVING IN AND OUT OF ERN CO. THE ERN SAN JUAN MTS AND SAN LUIS VALLEY WILL HAVE THE LOWEST POTENTIAL FOR SHRA/TSRA EACH DAY. WHERE THE SFC BOUNDARY LIES EACH DAY WILL BE CRITICAL FOR SHRA/TSRA DEVELOPMENT FROM DAY-TO-DAY. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && METZE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 650 AM MDT THU JUN 17 2004 COZ058>089-093>099-181300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 650 AM MDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL ONCE AGAIN BE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EVENING. BASED ON CURRENT COMPUTER MODEL PROJECTIONS...ALL AREAS OF THE SOUTHEAST COLORADO PLAINS HAS A CHANCE AT SEVERE THUNDERSTORM ACTIVITY TODAY. THE BEST CHANCE...HOWEVER...WILL BE ACROSS THE FAR SOUTHEAST COLORADO PLAINS...GENERALLY SOUTH AND EAST OF A LINE FROM KIM TO LAMAR...AS A WEATHER BOUNDARY IS FORECAST TO MOVE ACROSS THIS REGION LATER THIS AFTERNOON. SEVERE THUNDERSTORM ACTIVITY MAY ALSO BE ENHANCED ACROSS THE PALMER DIVIDE THIS AFTERNOON. HOWEVER...LOW CLOUDS MAY INHIBIT HEATING ACROSS THIS REGION. ACROSS THE REMAINDER OF THE PLAINS...SUFFICIENT INSTABILITY AND SHEAR SHOULD BE IN PLACE FOR A FEW SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. OVER THE MOUNTAINS...ONLY ISOLATED THUNDERSTORMS ACTIVITY IS ANTICIPATED. THIS ACTIVITY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FAVORABLE WEATHER PATTERN FOR AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE AREA THROUGH EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY DAY...ALONG WITH THE POTENTIAL FOR A FEW SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. THE BEST CHANCES OF SEVERE WEATHER WILL REMAIN ACROSS THE EASTERN PLAINS OF COLORADO BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 200 PM ACROSS SOUTHEAST COLORADO. HODANISH/MW
The Pueblo radar (KPUX), 69 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
18 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409211, 5409212, 5409213, 5409214, 5409215, 5409216, 5409217, 5409218, 5409219, 5409220, 5409221, 5409222, 5409223, 5409224, 5409225, 5409226, 5409227, 5409228.